Thunderstorm Wind, Tarrant
- When
- August 26, 9:00 AM CST
- Where
- Tarrant County, Kennedale
- Measured
- 52 kt (60 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.650, -97.217
Trees were blown down in Kennedale.
18 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 26, 6:00 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 700 AM CDT MON AUG 26 2002 .AVIATION DISCUSSION... THUNDERSTORMS FORMED OVERNIGHT IN SOUTHERN OKLAHOMA WITH MID-/HIGH-LEVEL CLOUDS SPREADING SOUTH TOWARD METROPLEX. THERE ARE STILL SOME ISOLATED THUNDERSTORMS FORMING AROUND THE METRO THAT MAY AFFECT FTW/DAL/DFW THIS MORNING. HOWEVER...I EXPECT THE IMPACT TO BE MINOR. ADDED A TEMPO GROUP TO ADDRESS THIS. BEYOND 1500 UTC...EXPECT ANY REMAINING STORMS TO DISSIPATE AS NOCTURNAL LOW-LEVEL JET SUBSIDES. KEPT FEW CB IN CLOUD GROUPS AS DAYTIME HEATING AND REMNANT OUTFLOW BOUNDARIES MAY TRIGGER SOME AFTERNOON THUNDERSTORMS IN THE AREA. EXPECT WACO TO STAY IN THE CLEAR THROUGH THE DAY AS BEST MESOSCALE FORCING FOR CONVECTION SHOULD STAY TO THE NORTHEAST OF THE KACT AREA. WINDS VEER MORE SOUTHEASTERLY EVERYWHERE AROUND 0600 BUT NO SIGNIFICANT CHANGE IN SPEED IS ANTICIPATED. /ROBBINS .PUBLIC DISCUSSION... NORTH TO NORTHWEST UPPER LEVEL FLOW WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AND KEEP NORTH TEXAS WEATHER A LITTLE MORE INTERESTING. ANOTHER ROUND OF NOCTURNAL THUNDERSTORMS WHICH FORMED IN SOUTHERN OKLAHOMA AROUND 2 AM...CONTINUES TO MOVE SOUTHWARD ACROSS THE RED RIVER. GENERAL TREND OF STORMS HAS BEEN TO WEAKEN AS THEY MOVE SOUTH...HOWEVER...WITH NEW DEVELOPMENT STILL OCCURRING...WILL GO CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION TODAY. COULD SEE A COMPLEX OF STORMS DEVELOP ACROSS SOUTHERN KANSAS AND OKLAHOMA AGAIN TONIGHT AND THESE WILL ALSO HAVE A CHANCE OF REACHING NORTH TEXAS OVERNIGHT. SIMILAR PATTER WILL PERSIST THROUGH WEDNESDAY SO WILL RIDE WITH AT LEAST LOW CHANCE POPS. UPPER RIDGE SHOULD BUILD WESTWARD BY THURSDAY AS PACIFIC NORTHWEST TROUGH TRANSLATES EASTWARD. WILL STILL HAVE TO WATCH THE END OF THE WEEK CLOSELY AS THE AVN/MRF TRY TO BRING AN UPPER LOW FROM THE MISSISSIPPI VALLEY SOUTHWEST TOWARD NORTH TEXAS. FCSTID = 79 DFW 97 75 96 76 / 30 30 20 10 ACT 101 75 99 75 / 20 20 20 10 PRX 95 73 93 70 / 40 30 20 20 DTO 95 74 96 74 / 40 30 20 20 TKI 96 74 97 74 / 40 30 20 20 DAL 97 75 96 75 / 40 30 20 10 TRL 97 75 96 74 / 40 30 20 20 CRS 98 74 97 73 / 30 20 20 10 TPL 101 75 100 75 / 20 20 10 10 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 540 AM CDT MON AUG 26 2002 SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA THIS MORNING WILL MOVE SOUTHWARD ACROSS NORTH TEXAS TODAY. THE MOST NUMEROUS STORMS ARE EXPECTED NORTH OF A GLEN ROSE TO CANTON LINE WHERE INSTABILITY AND LOW LEVEL FORCING WILL BE THE GREATEST. A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE DOWNBURST WINDS UP TO 60 MPH AND LARGE HAIL. HOWEVER...MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS...WITH CLOUD TO GROUND LIGHTNING AND HEAVY RAIN THE PRIMARY HAZARDS. THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE ACROSS THE SOUTHERN HALF OF NORTH TEXAS INTO A LESS FAVORABLE ENVIRONMENT. NORTHWEST UPPER LEVEL FLOW WILL REMAIN OVER NORTH TEXAS TONIGHT AND ANOTHER ROUND OF STORMS COULD DEVELOP. THE MOST FAVORED AREA FOR DEVELOPMENT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF NORTH TEXAS...MAINLY AFTER MIDNIGHT.
The Dallas/Ft Worth radar (KFWS), 12 km away, was scanning. The volume nearest the first event began at 15:02 UTC.
18 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were blown down in Kennedale.
Trees and power lines were blown down by high winds.
Trees and power lines were blown down by high winds.
Large trees were blown down by high winds.
Two trees were blown down by high winds.
Trees were blown down near FM 371 in Gainesville.
Trees and power lines down near the intersection of County Road 404 and Neely Trail.
Numerous reports of trees blown down by high winds.
Trees and power lines blown down by high winds.
Numerous reports of power lines down in town.
Numerous reports of trees, power lines, and street signs blown down.
A large tree was blown down by high winds.
A ten inch diameter tree was split by high winds.
An outbuilding at a construction site on the corner of North Renner and Highway 75 was moved off its foundation.
Numerous reports of farm roads flooded near FM 2077.
A tree was blown down across County Road 3202 just north of Emory.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311516, 5311518, 5311519, 5311576, 5311577, 5311520, 5311521, 5311522, 5311578, 5311517, 5311523, 5311524, 5311525, 5311515, 5311579, 5311580, 5311574, 5311581, 5311575.